MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C166E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Injury (2348); Insufficient Information (4580)
Date of Event 10/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii bifurcate stent graft system was implanted in the endovascular treatment of a 100mm abdominal aortic aneurysm.The patient presented emergently over four and a half years with abdominal pain.A ct performed showed an enlarging aneurysm sac of 110mm with a type iiia endoleak between the bifurcate and endurant limb etlw1613c82e.Intervention was performed on the same date and a 16x16x124 was implanted to bridge the type iiia endoleak.As per the physician the cause of the event was anatomy.It was noted it was 100m aneurysm to begin with that started to remodel and the aneurysm enlargement caused the limb to pull out of the bifurcate reportedly.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis: the reported type iiia separation endoleak was confirmed on the films provided.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Post-implant ct¿s were not available for review and the stent graft in-vivo configuration could not be evaluated.It is likely that disease progression with aneurysm morphology changes over time was a contributory factor in the decrease of overlap between devices and the subsequent type iiia endoleak.Analysis of the returned stills did not reveal any obvious out of specification stent graft integrity issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10822078
Report Number9612164-2020-04374
Device Sequence Number3680461
Product Code MIH
UDI-Device Identifier00613994990990
UDI-Public00613994990990
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2017
Device Model NumberETBF3216C166E
Device Catalogue NumberETBF3216C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/25/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR